Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Apr 23, 2008, 3:39 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 3:39 PM EDT (19:39 UTC)
- Expired
- Apr 23, 2008, 6:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 231939 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT WED APR 23 2008 ...RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON FOR PORTIONS OF THE INTERIOR WESTERN FLORIDA PANHANDLE FOR HUMIDITY LEVELS FALLING BELOW 35 PERCENT FOR FOUR HOURS... .DRY AIR MIXING DOWN FROM ALOFT HAS ALLOWED SURFACE BASED RH VALUES TO FALL BELOW THE RED FLAG WARNING THRESHOLD OF 35 PERCENT FOR THE INLAND PORTIONS SANTA ROSA AND OKALOOSA COUNTIES AROUND NOON TODAY. SHORT TERM MODELS SUGGEST THIS TREND WILL CONTINUE THROUGH 5 PM...SO RAISE RED FLAGS FOR THAT AREA. OTHERWISE...HIGH PRESSURE MOVING INTO THE WESTERN ATLANTIC WILL BRING A RETURN TO SOUTHEASTERLY WINDS THROUGH THE REMAINDER OF THE WEEK. A MODERATE SOUTHERLY WIND WILL DEVELOP ON SUNDAY AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. HUMIDITY WILL INCREASE ABOVE RED FLAG WARNING CRITERIA AFTER TODAY. FLZ003-005-232200- /O.NEW.KMOB.FW.W.0044.080423T1939Z-080423T2200Z/ INLAND SANTA ROSA-INLAND OKALOOSA- 239 PM CDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. DRY AIR MIXING DOWN FROM ALOFT HAS ALLOWED SURFACE BASED RH VALUES TO FALL BELOW THE RED FLAG WARNING THRESHOLD OF 35 PERCENT FOR THE INLAND PORTIONS SANTA ROSA AND OKALOOSA COUNTIES AROUND NOON TODAY. SHORT TERM MODELS SUGGEST THIS TREND WILL CONTINUE THROUGH 5 PM. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 4:59 AM EDT, 10 hours 40 minutes earlier.
Area forecast discussion, Apr 23, 4:59 AM EDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 359 AM CDT WED APR 23 2008 .SHORT TERM...(TODAY AND TONIGHT) WEAK SURFACE RIDGING ACROSS THE AREA FROM THE NORTHEAST STATES WILL PERSIST THROUGH TONIGHT. THUNDERSTORMS TO THE WEST OF THE FORECAST AREA TUESDAY EVENING MOVED SOUTH AND SOUTHWEST AWAY FROM FORECAST AREA...EXPECT A SIMILAR SCENARIO TODAY AS THUNDERSTORMS FIRE UP IN THE MORE MOIST AND UNSTABLE AIR TO THE WEST AND NEAR A WEAKENING STATIONARY FRONT. WILL LIKELY SEE SOME CIRRUS THIS MORNING AND AGAIN LATE AFTERNOON ESPECIALLY OVER THE WESTERN SECTIONS. HAVE LEFT PRECIPITATION OUT OF THE FORECAST FOR THE NEXT 24 HOURS BUT WOULD NOT BE TOO SURPRISED TO SEE ONE OR TWO SHOWERS OVER THE FAR WESTERN ZONES OF SOUTHEAST MISSISSIPPI BY LATE AFTERNOON. HIGH TEMPERATURES HAVE BEEN RUNNING JUST A BIT OVER GUIDANCE BUT TODAY MAY BE A TAD COOLER THAN TUESDAY WITH CIRRUS TO THE WEST AND A SLIGHTLY MORE MOIST LOWER ATMOSPHERE. HAVE INTRODUCED SOME PATCHY FOG FOR LATE NIGHT WITH THE SLOWLY INCREASING BOUNDARY LAYER HUMIDITY. /11 .SHORT TERM....(WEDNESDAY THROUGH FRIDAY) POPS WILL REMAIN MODEST THEN INCREASE LATE IN THE WEEK AS A TROUGH APPROACHES. KEEPING GUIDANCE TEMPERATURES. /77 .MARINE...THE AXIS OF THE SURFACE RIDGE ACROSS THE AREA WILL SHIFT FROM A NORTHEAST TO SOUTHWEST ORIENTATION TO A EAST TO WEST ORIENTATION BY THE WEEKEND. THIS KEEPS WINDS GENERALLY LIGHT..EXCEPT FOR A SLIGHT INCREASE IN THE AFTERNOONS NEAR SHORE FROM THE SEA BREEZE AND MORE OF A EAST TO SOUTH WIND TOWARD THE END OF THE WEEK. WINDS INCREASE SUNDAY AS A COLD FRONT APPROACHES...WINDS BECOMING WEST THEN STRONG AND NORTHWEST IN THE WAKE OF THE FRONT SUNDAY NIGHT AND CONTINUING INTO MONDAY. AT THIS TIME WE EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL WATERS FROM FRIDAY INTO THE WEEKEND. /11 .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) NOT MUCH CHANGE. GFS CONTINUES TO CALCULATE THE APPROACH AND EVENTUAL STALLING OF A FRONT TO OUR NORTH. UPPER LOW WILL EVENTUALLY MOVE BY LATER IN THE WEEKEND...GIVING THE FRONT A SHOVE SUFFICIENT TO PASS CWA ON MONDAY. /77 && .FIRE WEATHER...NO CONCERNS. HUMIDITY RATHER LOW BUT NON CRITICAL. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 60 81 62 / 10 00 10 10 PENSACOLA 83 63 78 63 / 05 00 10 10 DESTIN 79 64 77 64 / 05 00 10 10 EVERGREEN 84 58 80 58 / 05 00 10 20 WAYNESBORO 84 58 79 58 / 10 00 20 20 CAMDEN 83 59 81 61 / 05 00 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 23, 7:00 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED APR 23 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.